Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 5, 2005, 6:25 PM MDT for Harding County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2005, 6:25 PM MDT (00:25 UTC)
- Expired
- Jul 5, 2005, 7:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
The radar
The Cannon AFB radar (KFDX), 137 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:10 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 4231 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:40 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 5, 2:40 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT TUE JUL 5 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT THRU 03Z FOR THE NE PLAINS... .DISCUSSION... INHERITED GRIDS ON TRACK ONCE AGAIN WITH ONLY MINIMAL ADJUSTMENTS REQUIRED. PLENTY TO TALK ABOUT WITH SEVERE WEATHER THE MAIN THREAT. CONVECTIVE OUTFLOWS BOUNTIFUL THIS AFTERNOON AS EARLY/LATE MORNING THUNDERSTORMS TRACKED THROUGH THE REGION. CAPES BEGINNING TO SHOW SOME IMPRESSIVE IMPROVEMENT WITH VALUES EXCEEDING 2500 J/KG ALONG THE ERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. CONVECTION NOTED ON VISIBLE SATELLITE ALONG THE CENTRAL MTN CHAIN AND ODDLY ENOUGH OVER THE UPPER GILA REGION. ACTIVITY IN THE EAST WILL BE ENHANCED WITH UPPER LEVEL SHORT WAVE WHICH IS PROGGED TO TRAVERSE NORTHERN NM LATER THIS AFTERNOON/EVENING. SUPERCELLULAR STORMS ARE POSSIBLE THIS AFTERNOON/EVENING AS MARGINAL UPSLOPE FLOW CONTINUES AS WELL AS DECENT BOUNDARY LAYER MOISTURE. STORMS WILL EVENTUALLY CONVERGE INTO SOME SORT OF MCS...SIMILAR TO LAST NIGHT. MAIN THREAT FOR SVR WEATHER WOULD BE LARGE HAIL AND STRONG GUSTY WINDS. WILL ALSO HAVE TO MONITOR OUTFLOW BOUNDARY MOVING WESTWARD THROUGH PANHANDLES OF TX/OK. MEANWHILE...A FEW CELLS ARE TRYING TO DEVELOP OVER THE GILA REGION WHERE MID-LEVEL/SFC MOISTURE IS SEVERELY LACKING. ACTIVITY APPEARS TO BE LOCATED WHERE 700-500MB LAPSE RATES NEAR 10.0C/KM. DEW POINTS AT RAWS SITES IN THE REGION ARE IN THE TEENS/MID 20S...THUS EXPECT VIRGA AND SOME GUSTY OUTFLOW WINDS. EAST CANYON WINDS WERE PRETTY IMPRESSIVE DURING THE MORNING HOURS...WITH INCREASED DEW POINTS IN THE MIDDLE RIO GRANDE VALLEY WESTWARD TO GRANTS. MIXING STARTING TO COMMENCE...AND WILL BE A CHALLENGE TO SEE IF ANYTHING POPS PRIOR TO SCOURING OUT SHALLOW MOISTURE DECK. FOR NOW...WILL STICK WITH VIRGA SHOWERS AS CUMULUS HAS BEEN NOTED OVER MOUNT TAYLOR BUT LACKING IN VERTICAL GROWTH. FINALLY...ACTIVITY OVER THE SACRAMENTO MOUNTAINS PROGGED BY THE NAM TO ROLL OFF INTO THE ROSWELL AREA THIS EVENING. LAPS NOT IMPRESSIVE WITH CAPES IN THIS AREA...THUS SOME UNCERTAINTY REMAINS AS TO HOW LONG IT WILL SUSTAIN ITSELF WITH MAIN UPPER LEVEL WAVE CENTERED FURTHER NORTH. THUS...WILL STICK WITH LOW TO MID GRADE SCATTERED POPS OVER THE NE CORNER OF THE STATE AND ISOLATED COVERAGE OVER THE NW/CENTRAL/SRN MOUNTAINS. LATER SHIFTS WILL NEED TO MONITOR THE SE PLAINS AS POPS MAY NEED TO BE INCREASED IF 18Z NAM PANS OUT. NEEDLESS TO SAY...EAST CANYON WINDS A GOOD BET AS OUTFLOWS SHOULD SQUEEZE WESTWARD THROUGH THE CENTRAL MOUNTAIN CHAIN. ANOTHER REPEAT PERFORMANCE IS EXPECTED FOR WED...HOWEVER SHEAR WILL NOT BE AS SUPPORTIVE. STILL EXPECT CONVECTION TO REFIRE ONCE AGAIN DURING THE PEAK HEATING HOURS OVER THE HIGH TERRAIN AND TRACK INTO THE ERN PLAINS. HAVE PRACTICALLY COPIED POP GRIDS FOR TODAY/TONIGHT INTO WED/WED NIGHT PERIODS. ISOLATED SEVERE STILL POSSIBLE WITH SPC HIGHLIGHTING THE FAR NE PLAINS. EAST CANYON WINDS COULD OCCUR ONCE AGAIN...BUT WILL LET LATER SHIFTS INSERT IF PATTERN PERSISTS. WILL START TO SOUND LIKE A BROKEN RECORD FOR THE REMAINDER OF THE FORECAST AS UPPER LEVEL HIGH REMAINS IN THE VICINITY SOUTHWEST OF THE CWFA. UPPER LEVEL WAVES WILL RIDE THROUGH NW FLOW OVER THE NE CORNER OF THE STATE...KEEPING A THREAT FOR PRECIP IN THESE ZONES. DGEX/GFSLR HINTING AT SOME QPF SQUEAKING INTO WRN ZONES DURING THE UPCOMING WEEKEND WITH E/SE SURFACE FLOW PUSHING THROUGH THE CENTRAL MOUNTAIN CHAIN. WILL CONTINUE TO HOLD OFF ON POPS FOR THIS AREA AS AFTERNOON MIXING SHOULD SCOUR OUT MOISTURE. OF NOTE...ALL BETS ARE OFF WITH THE EXTENDED FORECAST IF THE GFSLR IS CORRECT...WITH NOW TROPICAL STORM DENNIS TRACKING INTO SRN TEXAS AND MOVING WESTWARD UNDER RIDGE. SEEMS IMPRACTICAL...BUT STRANGER THINGS HAVE OCCURRED. STAY TUNED. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 96 57 94 / 0 0 0 0 GALLUP.......................... 48 91 47 91 / 0 0 0 0 GRANTS.......................... 47 93 50 93 / 0 0 0 0 GLENWOOD........................ 57 97 57 97 / 0 0 0 0 CHAMA........................... 41 84 42 82 / 10 0 0 0 LOS ALAMOS...................... 53 87 53 88 / 0 0 0 0 RED RIVER....................... 38 79 38 79 / 20 10 10 20 TAOS............................ 46 88 47 88 / 10 0 0 0 SANTA FE........................ 54 89 54 88 / 10 0 0 0 SANTA FE AIRPORT................ 56 92 56 92 / 10 0 0 0 ESPANOLA........................ 54 94 53 94 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 65 96 66 96 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 62 97 61 97 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 63 94 62 94 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 65 97 63 96 / 0 0 0 0 SOCORRO......................... 62 98 62 98 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 54 89 55 89 / 20 10 10 0 MORIARTY/ESTANCIA............... 52 91 53 91 / 20 10 10 0 CARRIZOZO....................... 60 95 62 94 / 0 0 0 0 RUIDOSO......................... 56 88 57 87 / 20 10 10 0 RATON........................... 52 86 52 87 / 30 20 20 20 LAS VEGAS....................... 52 87 52 87 / 30 20 20 20 ROY............................. 57 88 57 89 / 30 20 20 20 CLAYTON......................... 60 87 61 89 / 40 20 20 10 SANTA ROSA...................... 62 96 62 94 / 30 10 20 10 TUCUMCARI....................... 65 95 66 95 / 30 10 20 10 FORT SUMNER..................... 64 97 64 96 / 30 10 20 10 CLOVIS.......................... 65 94 64 94 / 30 10 20 10 PORTALES........................ 64 96 65 95 / 30 10 20 10 ROSWELL......................... 69 101 69 99 / 20 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, Jul 5, 6:00 AM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 5 2005 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 541 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND EASTERN PLAINS. THE MAIN THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS WILL AGAIN DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH THE LATEST FORECAST MODELS DEPICT A DECREASED THREAT OF SEVERE WEATHER...A FEW ISOLATED STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS ON THE PLAINS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...IN COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...TORRANCE... GUADALUPE...DE BACA...ROOSEVELT...CURRY...CHAVES AND EASTERN LINCOLN COUNTIES. 44
In the hours before
Local storm report, Jul 5, 4:19 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 8 NW WATROUS 35.87N 105.08W
07/05/2005 1.75 INCH MORA NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jul 5, 4:42 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 8 NW WATROUS 35.87N 105.08W
07/05/2005 1.25 INCH MORA NM TRAINED SPOTTER
&&
DPORTERSpecial weather statement, Jul 5, 5:08 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 508 PM MDT TUE JUL 5 2005 NMZ005>007-052345- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 508 PM MDT TUE JUL 5 2005 ...SEVERE THUNDERSTORM WATCH FOR COLFAX...MORA...HARDING AND UNION COUNTIES UNTIL 9 PM THIS EVENING... THUNDERSTORMS CAPABLE OF GUSTY WINDS AND LARGE HAIL WILL BE MOVING EAST OVER THE INTERSTATE 25 CORRIDOR BETWEEN RATION AND WATROUS AND SPREADING EAST IN THE EASTERN MORA AND COLFAX COUNTIES THROUGH 6 PM. AT 510 PM...SEVERAL SEVERE THUNDERSTORMS WERE LOCATED SOUTH OF RATON MOVING EAST OVER INTERSTATE 25. ANOTHER SEVERE THUNDERSTORM WAS LOCATED BETWEEN WATROUS AND SPRINGER. REMAIN ALERT DURING LATE AFTERNOON AND EARLY EVENING FOR SUDDEN CHANGES IN STORM INTENSITY WHICH MAY THREATEN THE INTERSTATE 25 CORRIDOR BETWEEN RATON AND LAS VEGAS WITH HAIL OF NEAR 1 INCH AND GUSTY WINDS OVER 60 MPH. 03
Local storm report, Jul 5, 5:18 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 9 S WAGON MOUND 35.87N 104.71W
07/05/2005 1.00 INCH MORA NM PUBLIC
&&
DPORTERLocal storm report, Jul 5, 6:07 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 12 NE TREMENTINA 35.59N 104.38W
07/05/2005 1.50 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jul 5, 6:23 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL MOUNTAINAIR 34.52N 106.24W
07/05/2005 0.75 INCH TORRANCE NM TRAINED SPOTTER
&&
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 57 min |
| Jul 5, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 46 min |
| Jul 5, 7:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 64 min |
| Jul 5, 7:41 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 64 min |
| Jul 5, 8:21 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 54 min |
| Jul 5, 8:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jul 5, 9:16 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 59 min |
| Jul 5, 9:25 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 65 min |
| Jul 5, 9:52 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 53 min |
| Jul 6, 2:22 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 38 min |
| Jul 6, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Jul 6, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.